# SDR 2015FA0000457

- Difficulty date: September 18, 2015
- Submitted: September 21, 2015
- Operation: General aviation
- Aircraft: N583MT
- Make and model: Diamon DA 40
- Aircraft serial: 40399
- Aircraft time: 3,770 hours
- Engine: Lyc IO360M1A
- Engine time: 3,458 hours
- Propeller: Hartzl HCC2YR1
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4347
- Part serial: 12030874
- Condition: Separated
- Location: Engine
- Part time: 900 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: C

## Discrepancy

WHILE TAKING OFF, A RPM LOSS OF ABOUT 100 RPMS WAS NOTICED.  THE ACFT RETURNED AND LANDED.  WHILE TAXING BACK IN THE RPMS WOULD VARY WITHOUT ADJUSTING THE THROTTLE.  THE POWER LOSS WAS REPORTED TO MAINTENANCE. WHILE RUNNING THE ACFT TO TROUBLESHOOT THE PROBLEM THE ACFT WOULD MISS OCCASIONALLY AND NOT MAKE FULL RPM. THE LT MAGNETO WAS REMOVED AND OPENED AND THE ELECTRODE FINGER WAS FOUND TO BE COMPLETELY DETACHED FROM THE DISTRIBUTOR GEAR.  THIS MAGNETO SN IS BEFORE THE SERIAL RANGE THAT MFG HAS COVERED UNDER SN SB1-15.  THIS IS THE PROBLEM THAT SB ADDRESSES, BUT THIS MAGNETO WAS NOT COVERED. THE FACTORY TORQUE SEAL WAS STILL ON THE MAGNETO, SO IT DID NOT HAVE A REPLACEMENT GEAR INSTALLED IN THE FIELD.
